Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 101, NWS Pittsburgh, PA

July 9, 2025Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 9, 2025, 5:55 PM EDT for Tuscarawas County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 5:55 PM EDT (21:55 UTC)
Expired
Jul 9, 2025, 8:09 PM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 98 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:46 PM EDTFLASH FLOODHeritage Village, OHReport and video showing water over Crater Avenue Extended due to heavy rains.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WGUS51 KPBZ 092155
FFWPBZ
OHC157-100100-
/O.NEW.KPBZ.FF.W.0101.250709T2155Z-250710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
555 PM EDT Wed Jul 9 2025

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  Northeastern Tuscarawas County in east central Ohio...

* Until 900 PM EDT.

* At 555 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New Philadelphia, Dover, Roswell, Parral and Atwood Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4056 8129 4054 8128 4049 8128 4046 8133
      4047 8138 4047 8143 4049 8151 4051 8156
      4056 8152 4059 8147 4059 8136 4057 8133
      4057 8132

FLASH FLOOD...RADAR INDICATED

$$

Frazier
2 follow-up statements
359 
WGUS71 KPBZ 092249
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
649 PM EDT Wed Jul 9 2025

OHC157-100100-
/O.CON.KPBZ.FF.W.0101.000000T0000Z-250710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas OH-
649 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING 
FOR NORTHEASTERN TUSCARAWAS COUNTY...

At 649 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen with an additional 0.5 to 1.5 inches of rain possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  New Philadelphia, Dover, Roswell, Parral and Atwood Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4056 8129 4054 8128 4049 8128 4046 8133
      4047 8138 4047 8143 4049 8151 4051 8156
      4056 8152 4059 8147 4059 8136 4057 8133
      4057 8132

FLASH FLOOD...RADAR INDICATED

$$

Frazier
331 
WGUS71 KPBZ 100009
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
809 PM EDT Wed Jul 9 2025

OHC157-100019-
/O.CAN.KPBZ.FF.W.0101.000000T0000Z-250710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas OH-
809 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN TUSCARAWAS 
COUNTY...

The heavy rain has end and flood waters will continue to recede. 
Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4056 8129 4054 8128 4049 8128 4046 8133
      4047 8138 4047 8143 4049 8151 4051 8156
      4056 8152 4059 8147 4059 8136 4057 8133
      4057 8132

$$

Frazier

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:59 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 9, 2:59 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
259 PM EDT Wed Jul 9 2025

.SYNOPSIS...
A typical warm and moist summer airmass will remain in place
this week and allow scattered afternoon and evening
thunderstorms to develop over the Upper Ohio River Valley each
day. Thunderstorm chances will be a bit higher this weekend as a
weak cold front sags into the area from the Great Lakes.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
KEY MESSAGES:

- Thunderstorms along and south of I-70 corridor
- Severe threat mostly south of forecast area
---------------------------------------------------------------

Surface boundary in West Virginia with weak baroclinic zone to
the north supporting mid to high clouds over much of the area.
Thunderstorms have been confined to area mainly south of
forecast area in West Virginia with stratiform rain region
extending area along and south of I-70. Not much instability to
work with but there are a couple of showers and thunderstorms
north of the MCS in West Virginia and those will produce very
localized heavy rainfall. Despite Corfidi Vectors of 15-20 knots
they have been slow moving.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT/...
KEY MESSAGES:

- Weak troughs moving along northern edge of subtropical high
  will support scattered diurnal thunderstorm development
- Low probability of severe and flash flooding at any one point but
  a couple spots could see significant weather each day
- Temperatures a bit above normal with a gradual warming trend
  peaking out on Saturday around 90F
----------------------------------------------------------------

Upper High Centered over Southwestern US as it often does in
summer with subtropical ridge over the southern part of CONUS.
Westerlies continue to stay over the northern states with a
tendency for troughing over the Great Lakes. This results in a
seasonably moist and unstable airmass with daily rounds of
diurnal thunderstorms that will be poorly organized with weak
shear. In fact Corfidi upstream MCS motion vectors become light
and variable for the rest of the weak so expect slow moving
storms that will produce heavy rainfall. Preciptable Water
values around 1.5" will not be excessive but will be high enough
to support locally heavy rain given the slow storm motions.

Mid levels become a lot drier tomorrow so a bit more DCAPE in
profiles and a slightly higher potential for wet microbursts on
Thursday.

Overall not much organization for the thunderstorms and
coveraged will be scattered with very sparse coverage of heavy
rainfall and damaging winds each day. A difficult situation to
message because it is likely that only 1-2 locations each day
are impacted by significant weather. Many spots will be dry each
day and it is difficult more than 6-12 hours in advance to get
your arms around where the chances for impacts will be higher.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
KEY MESSAGES:

- Weak front brings better chance of thunderstorms Sunday
- Not much cooling with temperatures remaining about 5 degrees
  above normal
-------------------------------------------------------------------

Not a lot of change to the pattern and even with weak summer
flow regime a good bit of spread on the timing and intensity of
weak troughs drifting through the Ohio Valley and Great Lakes
areas.

Looks like best shot for a weak front to enhance
thunderstorm chances will be on Sunday. NCAR AI severe
probabilities based on ECMWFE are highest on Sunday and that
seems reasonable. Would also be a higher threat of heavy rain
and flash flooding that day as Precipitable Water values
increase from about 1.5" to the 1.75-2.00" range.

Pattern for Monday thru Wednesday becomes a bit more complex
and uncertain as we could see a series of weak trough/ridge
couplets. Certainly could be a dry day or two in that time range
but not much confidence at this time.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Convective development across northern West Virginia has
overachieved this afternoon so far. Impacts to our terminals
from this should be tied to only MGW as stratiform rain/more
stable nature to the development has shed farther off to the
north. So have included a TEMPO down to IFR in TSRA for MGW
while this batch passes nearby and the rest of the sites (save
perhaps some light rain at LBE) should hold dry with a mid-level
cloud deck and light southwest wind. Following sunset, the
probability for precipitation decreases.

Some fog development is again likely tonight with light to calm
wind and elevated surface moisture. Hi res probability favors
similar development to Tuesday night, especially where rain
falls today, with persistence in a relatively unchanged airmass
bringing elevated chances for 1/4SM vis to 50-60% at MGW, LBE,
HLG, and ZZV. Other sites are less probable to see restrictions
but lesser chances do extend into PIT/AGC.

Additional convection is expected on Thursday after 17-18z and
will take on a scattered nature. Timing will be difficult to pin
down with development potentially off of the lake breeze
initially and then cold pools driving further initiation. Any
showers/storms could bring brief heavy rainfall and gusty wind.
Have included a PROB30 at PIT for now and will continue
evaluating as the timeframe becomes included in the rest of the
TAF sites.

Outlook...
A weakly forced but warm/humid environment is favored through
the end of the week that will allow for intermittent periods of
showers/thunderstorms; confidence is likely to be lower on
timing various rounds of precipitation as well as the resultant
cig/vis impact they could have during the morning hours.

More significant upper level and surface boundary movement appears
to arrive over the weekend that will create a more focused and
better timed period for convection and restriction development.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Craven
NEAR TERM...Craven
SHORT TERM...Craven
LONG TERM...Craven
AVIATION...MLB
Hazardous weather outlook, Jul 9, 4:53 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
453 PM EDT Wed Jul 9 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-102100-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
453 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered afternoon and evening thunderstorms for the remainder of
the week and through the weekend will be slow-moving, and locally
heavy rainfall and damaging wind gusts are possible each day. Just a
few locations each day are likely to be impacted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kramar

In the hours before

Local storm report, Jul 9, 3:51 PM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
351 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     Flash Flood      3 SW Hopedale           40.30N 80.95W
07/09/2025                   Harrison           OH   Law Enforcement

            water covering the road.

0350 PM     Flash Flood      3 E Cadiz               40.27N 80.93W
07/09/2025                   Harrison           OH   Law Enforcement

            water crossing county road 19.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:07 PM EDTFlash Flood WarningPBZHarrison, Jefferson5 hr
Jul 9, 3:35 PM EDTFlash Flood WarningPBZHarrison, Jefferson3 hr

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.